Hodgkin's lymphoma and itching and other side effects

Posted by niki101 @niki101, Jun 4 11:25am

I am inquiring about a family member who was recently diagnosed with classical hodgkins lymphoma. One of her first symptoms was itching along with several other symptoms such as night sweats, fever, fatigue, weight loss, etc. She had her first round of chemo last week & she has been severely weak & she continues to have horrible itching. Nothing is helping to relieve this itchiness. She is on several medications such as hydroxyzine, lorazepam, benedryl for itching & other medications for nausea, immunity and anti-viral. She has NO appetite and the itchiness is causing severe discomfort and keeps her up for several hours at night, which is debilitating. Any suggestions on how to relieve this itchiness would be appreciated. Thank you

Hi @niki101 and welcome to Mayo Clinic Connect. I found this article about lymphoma and itching:
– Managing Itch https://www.clfoundation.org/itch

@ronda12059's sister also has experience with Hodgkin's lymphoma and she may be able to share some of her experiences with side effects of chemo. @grandpabob may also have some insight.

Niki, what type of chemo is your family member getting? Did they tell their cancer care team or symptom management nurse about her symptoms? They may be able to give her something along with the next chemo treatment to help reduce the itching.

REPLY

Hello @niki101 I did encounter a bout of itching after treatment, (Non Hodgkin's) I was taking a few medications during and post therapy. Once medication was discontinued, the itching resolved itself. We assume in my case this was from prolonged use to something, though not 100% sure what. (anti viral we think)

One side effect that you did not mention is numbness in the feet, which if I remember for me, started after a few treatments. I still have that side effect to this day, though it has much improved over time. It has been nearly two years since my last Chemo treatment.

Sorry I cannot be of more help.

Please continue to reach out on Mayo Clinic Connect as you feel the need. There are many on Connect that may be able to help you and or your mom in many different ways.

Take care and all the best to you and your Mom as you navigate what I know is a difficult path.

REPLY
@grandpabob

Hello @niki101 I did encounter a bout of itching after treatment, (Non Hodgkin's) I was taking a few medications during and post therapy. Once medication was discontinued, the itching resolved itself. We assume in my case this was from prolonged use to something, though not 100% sure what. (anti viral we think)

One side effect that you did not mention is numbness in the feet, which if I remember for me, started after a few treatments. I still have that side effect to this day, though it has much improved over time. It has been nearly two years since my last Chemo treatment.

Sorry I cannot be of more help.

Please continue to reach out on Mayo Clinic Connect as you feel the need. There are many on Connect that may be able to help you and or your mom in many different ways.

Take care and all the best to you and your Mom as you navigate what I know is a difficult path.

Jump to this post

Thank you so much for your reply, it means a lot.

REPLY
@colleenyoung

Hi @niki101 and welcome to Mayo Clinic Connect. I found this article about lymphoma and itching:
– Managing Itch https://www.clfoundation.org/itch

@ronda12059's sister also has experience with Hodgkin's lymphoma and she may be able to share some of her experiences with side effects of chemo. @grandpabob may also have some insight.

Niki, what type of chemo is your family member getting? Did they tell their cancer care team or symptom management nurse about her symptoms? They may be able to give her something along with the next chemo treatment to help reduce the itching.

Jump to this post

Thank you for your feedback and article, it was very helpful. If you have any other suggestions please send them to me.

REPLY
@niki101

Thank you for your feedback and article, it was very helpful. If you have any other suggestions please send them to me.

Jump to this post

@niki101, what type of chemo is your family member getting? Did they tell their cancer care team or symptom management nurse about her symptoms? They may be able to give her something along with the next chemo treatment to help reduce the itching.

REPLY

The type of chemo she is receiving is AADV.
This is in response to your question from last week.

REPLY
@colleenyoung

@niki101, what type of chemo is your family member getting? Did they tell their cancer care team or symptom management nurse about her symptoms? They may be able to give her something along with the next chemo treatment to help reduce the itching.

Jump to this post

The type of chemo treatment she is receiving is AADV

REPLY
Please login or register to post a reply.